MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon pinhole occurred.Vascular access was obtained via femoral vein.The stenosed target lesion was located in the left iliac vein.A 12.0 x 60, 135cm mustang balloon catheter was advanced for dilation, however, the balloon did not inflate when it reaches 4 to 6 atmospheres (atm).The pressure was and the device removed.When the physician tried to inflate the balloon at 6 atm outside the patient, liquid leaked at the connection part between the balloon and the marker and a pinhole was noted on the balloon material.The procedure was completed with another of the same device.No patient complications were reported and the patient status was stable.
 
Event or Problem Description
It was reported that balloon pinhole occurred.Vascular access was obtained via femoral vein.The stenosed target lesion was located in the left iliac vein.A 12.0 x 60, 135cm mustang balloon catheter was advanced for dilation, however, the balloon did not inflate when it reaches 4 to 6 atmospheres (atm).The pressure was and the device removed.When the physican tried to inflate the balloon at 6 atm outside the patient, liquid leaked at the connection part between the balloon and the marker and a pinhole was noted on the balloon material.The procedure was completed with another of the same device.No patient complications were reported and the patient status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang 12.0 x 60, 135cm was returned for analysis.The returned device was loaded onto a mandrel and attached to an encore inflation unit.Positive pressure was applied, and a pinhole leak was identified 18mm proximal from the distal markerband.No other issues were noted.A visual and microscopic examination of the balloon material identified no other issues.The rated burst pressure for this device was 14 atmospheres as per the print on the hub.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft.A visual and tactile examination identified no damage to the tip.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10080018
Report Number2134265-2020-05796
Device Sequence Number16871694
Product Code FGE
UDI-Device Identifier08714729795018
UDI-Public08714729795018
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0023931885
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2020
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date06/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight65